Latest Blog Article: IC Awareness Daily Fact #18 - Stress and IC
Results 1 to 11 of 11

Thread: Diarrhea?

  1. #1
    Registered User
    Join Date
    Dec 2004
    Posts
    18

    Question Diarrhea?

    Hi all,
    I might have missed this before, but is diarrhea part of IC? I don't know what else it can be. I have been blaming antibiotics and taking too much aspirin but I've stopped for 3 days and now I ate spaghetti and meat sauce and I had explosive diarrhea (sorry to be so graphic) Just wanted to know if it is related. Lately I can't seem to eat anything acidic (and those are the things I love)

  2. #2
    Registered User shennan's Avatar
    Join Date
    Sep 2004
    Location
    elgin, tx
    Posts
    505

    yes,

    some girls get diarrhea and some get constipation.

    i am in the constipation mode, but after trying slim-fast, maalox, and milk of magnesia, i have diarrhea.

    yes, you should stay away from acidic food. it is bothersome to ic'ers and to ibs'ers, too.

    well, good luck.

    shenna

  3. #3
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,346
    This is something you should discuss with your doctor, especially if it's something new.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  4. #4
    Registered User
    Join Date
    Feb 2005
    Posts
    14
    I get it just before i go into a flare... i take a couple TUMS and some pepto and it goes away

  5. #5
    Registered User
    Join Date
    Feb 2003
    Location
    Connecticut
    Posts
    25
    I used to have troublesome diarreah, also - in my case, w/re. to IC and Elmrion (plus a gastro condition, that was entirely separate).

    By taking CITRUCELL Fiber Therapy daily (and reducing the Elmiron to 2x/day), I am now completely diarreah-, constipation- AND nausea- free!

    It really did the trick for me, far better than all of the Rx/meds I'd tried. Might be worth a try, if the other suggestions don't improve your condition.
    Allyson

  6. #6
    ICN Member Katrina's Avatar
    Join Date
    Aug 2001
    Location
    Green Bay WI
    Posts
    9,904
    Acid can cause diarrhia....you may have IBS which is common with IC but you need to see a doctor! Other things that may give you diarrhea are fat and corn. Antibiotics more commonly cause constipation. Asprin though is acidic! Hope you feel better soon!
    Faith, Hope, and Love,
    Katrina


    I believe God is using me. He uses me for God. Things I gain from all my suffering are meant to help others. I hope I can help you too. Email me or start a chat if you like my help or anything. I CARE!Illnesses: IC,IBS, IBD, GERD, PFD, Epilepsy, Endo, Allergies, RLM,Rapid heart beat, low blood pressure,Gastritis,Gall stones,Tendonitis,migraines, Shingles, Prolapsed pouch,ext. fatigue (current problem) I have seen periods of remission and I have seen them end and return. At this time remission is over and working on getting it back! My hope story http://www.ic-network.com/patientstories/katrina.html
    http://mandksales.net
    IC Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    or find me on facebook http://www.facebook.com/kat671?ref=profile
    Be the Miracle! & Pay it Forward!

    carmelann@charter.net please contact me...I am here to help!http://health.groups.yahoo.com/group/ICinWI/ if your from WI please contact me!

  7. #7
    Registered User
    Join Date
    Dec 2004
    Posts
    18

    Thank you

    I also just got my period, I wonder if it is all related.

  8. #8
    ICN Member
    Join Date
    May 2004
    Location
    Canada
    Posts
    144
    My sister and I always get diarrhea before our periods. Its funny since I started taking the Elmiron my bowels have been pretty regular. Kind of wierd because I have always had trouble either one way or the other. You should tell your doctor if this is a new for you.

  9. #9
    Support Leader kadi's Avatar
    Join Date
    Dec 2003
    Location
    California
    Posts
    8,483
    I've had trouble with constipation &/or diarrhea since I got IC, but I suspect it's more due to the meds than anything else... (All list constipation as a side effect). When I had periods (now I'm on continuous bcpills, so no periods) I often had diarrhea the first day or so.

    Hope you feel better soon.
    Kadi

    -------------------------------------------------------------
    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    ------------------------------------------------------


    New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
    Source - Pinterest
    "


    Current treatments:
    -IC diet
    -Elavil 60mg at night
    -Continuous use birth control pills (4-5 periods/year)
    -Heparin/Marcaine/Sodium Bicarb home instills every morning and night
    -Pyridium if needed,
    -Pain medicine at bedtime daily, as needed during the day several times per week
    -Antibiotic to prevent UTI infections from 2x daily catheter use
    -Colace & Senna to treat chronic constipation from meds
    -Dye Free Benadryl 50 mg at bedtime
    -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
    -Managing stress= VERY important!
    -Fur therapy: Hugging the cat!

  10. #10
    Registered User Megraven's Avatar
    Join Date
    Mar 2005
    Location
    Michigan
    Posts
    26
    I have IBS and IC(i think) and I was told that they are hand-in-hand in a lot of cases. Don't know if it's true but IBS is triggered by tomatoes and meat, among serveral other things.

    Meg
    ~Pain is Inevitable, Misery is Chosen~

  11. #11
    ICN Member Cricketmk3's Avatar
    Join Date
    Jan 2002
    Location
    Alabama
    Posts
    524
    I "go" a few times a day. It's not diarreha but it's more than I used to go. I blame it on the Elmiron because that is the only thing I take regularly.
    Marilyn

    ____________________________________________

    I have not failed. I've just found 10,000 ways that won't work.
    Thomas Edison

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. will the diarrhea ever go away?
    By holles in forum Elmiron For Interstitial Cystitis IC/BPS
    Replies: 19
    Last Post: 02-20-2005, 07:45 AM
  2. New Zelnorm Warning
    By creatingkarma in forum Irritable Bowel Syndrome
    Replies: 2
    Last Post: 11-17-2004, 08:41 AM
  3. Elmiron/diarrhea?
    By lalarainbow in forum Elmiron For Interstitial Cystitis IC/BPS
    Replies: 9
    Last Post: 09-09-2004, 04:03 PM
  4. New Zelnorm Warning
    By creatingkarma in forum Irritable Bowel Syndrome
    Replies: 1
    Last Post: 04-30-2004, 06:52 AM
  5. diarrhea
    By buana1 in forum Elmiron For Interstitial Cystitis IC/BPS
    Replies: 4
    Last Post: 03-05-2004, 10:06 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •